Alert archive / Maine / Wind Chill Advisories in 2021
Wind Chill Advisory 5, NWS Gray, ME
NWS Gray, ME issued this wind chill advisory at Mar 1, 2021, 2:39 AM EST for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Grafton County, New Hampshire. It took effect at Mar 2, 2021, 2:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2021, 2:39 AM EST (07:39 UTC)
- In effect from
- Mar 2, 2021, 2:00 AM EST
- Expired
- Mar 2, 2021, 10:53 AM EST
- In force
- 9 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Grafton County, NH
The radar
The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS41 KGYX 010739 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 239 AM EST Mon Mar 1 2021 ...DANGEROUSLY COLD WIND CHILLS EXPECTED TONIGHT INTO TUESDAY... .A bitterly cold air mass will blast through New England tonight into Tuesday. Air temperatures falling to near 0 degrees combined with very gusty winds are expected to lead to dangerously cold wind chills for a time Tuesday morning in our northernmost zones. Very cold wind chills are also expected just south of the mountains and into the foothills over the same time frame. MEZ007>009-NHZ001-002-011545- /O.UPG.KGYX.WC.A.0001.210302T0700Z-210302T1600Z/ /O.NEW.KGYX.WC.W.0001.210302T0700Z-210302T1600Z/ Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- Including the cities of Lancaster, Upton, Wilsons Mills, Phillips, Millsfield, Bingham, Berlin, Jackman, Colebrook, Avon, Seboomook, Pittston Farm, Roxbury, Moosehead, Errol, Oquossoc, Kingfield, Davis, Long Pond, Coburn Gore, Middle Dam, South Arm, Rangeley, Byron, Andover, Milan, New Portland, York Pond, Dummer, and Brassua 239 AM EST Mon Mar 1 2021 ...WIND CHILL WARNING IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...In New Hampshire, Northern Coos and Southern Coos Counties. In Maine, Central Somerset, Northern Franklin and Northern Oxford Counties. * WHEN...From 2 AM to 11 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MEZ012>014-NHZ003-004-011545- /O.NEW.KGYX.WC.Y.0005.210302T0700Z-210302T1600Z/ Southern Oxford-Southern Franklin-Southern Somerset-Northern Grafton-Northern Carroll- Including the cities of Rumford, Albany, Jackson, Jay, Wilton, Thornton, Athens, Bryant Pond, Fryeburg, Chesterville, Crawford Notch, Sugar Hill, Norway, Temple, Bethel, Pittsfield, Littleton, Farmington, Oxford, Cornville, Milton, Hanover, Lincoln, Newry, Locke Mills, Skowhegan, Woodstock, North Conway, New Sharon, Madison, Chatham, New Vineyard, Conway, Waterville Valley, Bethlehem, Palmyra, and Embden 239 AM EST Mon Mar 1 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...In New Hampshire, Northern Carroll and Northern Grafton Counties. In Maine, Southern Somerset, Southern Franklin and Southern Oxford Counties. * WHEN...From 2 AM to 11 AM EST Tuesday. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WW
5 follow-up statements
598 WWUS41 KGYX 011233 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 733 AM EST Mon Mar 1 2021 ...DANGEROUSLY COLD WIND CHILLS EXPECTED TONIGHT INTO TUESDAY... .A bitterly cold air mass will blast through New England tonight into Tuesday. Air temperatures falling to near 0 degrees combined with very gusty winds are expected to lead to dangerously cold wind chills for a time Tuesday morning in our northernmost zones. Very cold wind chills are also expected just south of the mountains and into the foothills over the same time frame. MEZ007>009-NHZ001-002-012045- /O.CON.KGYX.WC.W.0001.210302T0700Z-210302T1600Z/ Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- Including the cities of Lancaster, Upton, Wilsons Mills, Phillips, Millsfield, Bingham, Berlin, Jackman, Colebrook, Avon, Seboomook, Pittston Farm, Roxbury, Moosehead, Errol, Oquossoc, Kingfield, Davis, Long Pond, Coburn Gore, Middle Dam, South Arm, Rangeley, Byron, Andover, Milan, New Portland, York Pond, Dummer, and Brassua 733 AM EST Mon Mar 1 2021 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...In New Hampshire, Northern Coos and Southern Coos Counties. In Maine, Central Somerset, Northern Franklin and Northern Oxford Counties. * WHEN...From 2 AM to 11 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MEZ012>014-NHZ003-004-012045- /O.CON.KGYX.WC.Y.0005.210302T0700Z-210302T1600Z/ Southern Oxford-Southern Franklin-Southern Somerset-Northern Grafton-Northern Carroll- Including the cities of Rumford, Albany, Jackson, Jay, Wilton, Thornton, Athens, Bryant Pond, Fryeburg, Chesterville, Crawford Notch, Sugar Hill, Norway, Temple, Bethel, Pittsfield, Littleton, Farmington, Oxford, Cornville, Milton, Hanover, Lincoln, Newry, Locke Mills, Skowhegan, Woodstock, North Conway, New Sharon, Madison, Chatham, New Vineyard, Conway, Waterville Valley, Bethlehem, Palmyra, and Embden 733 AM EST Mon Mar 1 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...In New Hampshire, Northern Carroll and Northern Grafton Counties. In Maine, Southern Somerset, Southern Franklin and Southern Oxford Counties. * WHEN...From 2 AM to 11 AM EST Tuesday. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WW
726 WWUS41 KGYX 012020 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 320 PM EST Mon Mar 1 2021 ...DANGEROUSLY COLD WIND CHILLS EXPECTED TONIGHT INTO TUESDAY... .A bitterly cold air mass will blast through New England tonight into Tuesday. Air temperatures falling to near 0 degrees combined with strong winds are expected to lead to dangerously cold wind chills Tuesday morning in and north of the mountains. Very cold wind chills are also expected just south of the mountains and into parts of the foothills over the same time frame. MEZ007>009-NHZ001-002-020430- /O.CON.KGYX.WC.W.0001.210302T0700Z-210302T1600Z/ Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- Including the cities of Lancaster, Upton, Wilsons Mills, Phillips, Millsfield, Bingham, Berlin, Jackman, Colebrook, Avon, Seboomook, Pittston Farm, Roxbury, Moosehead, Errol, Oquossoc, Kingfield, Davis, Long Pond, Coburn Gore, Middle Dam, South Arm, Rangeley, Byron, Andover, Milan, New Portland, York Pond, Dummer, and Brassua 320 PM EST Mon Mar 1 2021 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...In New Hampshire, Northern Coos and Southern Coos Counties. In Maine, Central Somerset, Northern Franklin and Northern Oxford Counties. * WHEN...From 2 AM to 11 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MEZ012>014-NHZ003-004-020430- /O.CON.KGYX.WC.Y.0005.210302T0700Z-210302T1600Z/ Southern Oxford-Southern Franklin-Southern Somerset-Northern Grafton-Northern Carroll- Including the cities of Rumford, Albany, Jackson, Jay, Wilton, Thornton, Athens, Bryant Pond, Fryeburg, Chesterville, Crawford Notch, Sugar Hill, Norway, Temple, Bethel, Pittsfield, Littleton, Farmington, Oxford, Cornville, Milton, Hanover, Lincoln, Newry, Locke Mills, Skowhegan, Woodstock, North Conway, New Sharon, Madison, Chatham, New Vineyard, Conway, Waterville Valley, Bethlehem, Palmyra, and Embden 320 PM EST Mon Mar 1 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...In New Hampshire, Northern Carroll and Northern Grafton Counties. In Maine, Southern Somerset, Southern Franklin and Southern Oxford Counties. * WHEN...From 2 AM to 11 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Legro
766 WWUS41 KGYX 020305 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 1005 PM EST Mon Mar 1 2021 ...DANGEROUSLY COLD WIND CHILLS EXPECTED TONIGHT INTO TUESDAY... .A bitterly cold air mass will blast through New England tonight into Tuesday. Air temperatures falling to near 0 degrees combined with strong winds are expected to lead to dangerously cold wind chills Tuesday morning in and north of the mountains. Very cold wind chills are also expected just south of the mountains and into parts of the foothills over the same time frame. MEZ007>009-NHZ001-002-021115- /O.CON.KGYX.WC.W.0001.210302T0700Z-210302T1600Z/ Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- Including the cities of Lancaster, Upton, Wilsons Mills, Phillips, Millsfield, Bingham, Berlin, Jackman, Colebrook, Avon, Seboomook, Pittston Farm, Roxbury, Moosehead, Errol, Oquossoc, Kingfield, Davis, Long Pond, Coburn Gore, Middle Dam, South Arm, Rangeley, Byron, Andover, Milan, New Portland, York Pond, Dummer, and Brassua 1005 PM EST Mon Mar 1 2021 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...In New Hampshire, Northern Coos and Southern Coos Counties. In Maine, Central Somerset, Northern Franklin and Northern Oxford Counties. * WHEN...From 2 AM to 11 AM EST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MEZ012>014-NHZ003-004-021115- /O.CON.KGYX.WC.Y.0005.210302T0700Z-210302T1600Z/ Southern Oxford-Southern Franklin-Southern Somerset-Northern Grafton-Northern Carroll- Including the cities of Rumford, Albany, Jackson, Jay, Wilton, Thornton, Athens, Bryant Pond, Fryeburg, Chesterville, Crawford Notch, Sugar Hill, Norway, Temple, Bethel, Pittsfield, Littleton, Farmington, Oxford, Cornville, Milton, Hanover, Lincoln, Newry, Locke Mills, Skowhegan, Woodstock, North Conway, New Sharon, Madison, Chatham, New Vineyard, Conway, Waterville Valley, Bethlehem, Palmyra, and Embden 1005 PM EST Mon Mar 1 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...In New Hampshire, Northern Carroll and Northern Grafton Counties. In Maine, Southern Somerset, Southern Franklin and Southern Oxford Counties. * WHEN...From 2 AM to 11 AM EST Tuesday. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MJC
165 WWUS41 KGYX 020806 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 306 AM EST Tue Mar 2 2021 ...DANGEROUSLY COLD WIND CHILLS EXPECTED THIS MORNING... .A bitterly cold air mass will continue to push into New England this morning. Air temperatures falling to near 0 degrees combined with strong winds are expected to lead to dangerously cold wind chills this morning in and north of the mountains. Very cold wind chills are also expected just south of the mountains and into parts of the foothills over the same time frame. MEZ007>009-NHZ001-002-021600- /O.CON.KGYX.WC.W.0001.000000T0000Z-210302T1600Z/ Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- Including the cities of Lancaster, Upton, Wilsons Mills, Phillips, Millsfield, Bingham, Berlin, Jackman, Colebrook, Avon, Seboomook, Pittston Farm, Roxbury, Moosehead, Errol, Oquossoc, Kingfield, Davis, Long Pond, Coburn Gore, Middle Dam, South Arm, Rangeley, Byron, Andover, Milan, New Portland, York Pond, Dummer, and Brassua 306 AM EST Tue Mar 2 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...In New Hampshire, Northern Coos and Southern Coos Counties. In Maine, Central Somerset, Northern Franklin and Northern Oxford Counties. * WHEN...Until 11 AM EST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MEZ012>014-NHZ003-004-021600- /O.CON.KGYX.WC.Y.0005.000000T0000Z-210302T1600Z/ Southern Oxford-Southern Franklin-Southern Somerset-Northern Grafton-Northern Carroll- Including the cities of Rumford, Albany, Jackson, Jay, Wilton, Thornton, Athens, Bryant Pond, Fryeburg, Chesterville, Crawford Notch, Sugar Hill, Norway, Temple, Bethel, Pittsfield, Littleton, Farmington, Oxford, Cornville, Milton, Hanover, Lincoln, Newry, Locke Mills, Skowhegan, Woodstock, North Conway, New Sharon, Madison, Chatham, New Vineyard, Conway, Waterville Valley, Bethlehem, Palmyra, and Embden 306 AM EST Tue Mar 2 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...In New Hampshire, Northern Carroll and Northern Grafton Counties. In Maine, Southern Somerset, Southern Franklin and Southern Oxford Counties. * WHEN...Until 11 AM EST this morning. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WW
912 WWUS41 KGYX 021553 WSWGYX URGENT - WINTER WEATHER MESSAGE National Weather Service Gray ME 1053 AM EST Tue Mar 2 2021 ...ARCTIC AIR MASS BEGINS TO LESSEN ITS GRIP... .A bitterly cold air mass is moving away from New England late this morning. Temperatures are beginning to rebound and winds are beginning to slacken, however low wind chills below negative 20 are expected through the afternoon toward the north before winds lessen overnight. MEZ007>009-NHZ001-002-022100- /O.CAN.KGYX.WC.W.0001.000000T0000Z-210302T1600Z/ /O.NEW.KGYX.WW.Y.0010.210302T1553Z-210302T2100Z/ Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- Including the cities of Lancaster, Upton, Wilsons Mills, Phillips, Millsfield, Bingham, Berlin, Jackman, Colebrook, Avon, Seboomook, Pittston Farm, Roxbury, Moosehead, Errol, Oquossoc, Kingfield, Davis, Long Pond, Coburn Gore, Middle Dam, South Arm, Rangeley, Byron, Andover, Milan, New Portland, York Pond, Dummer, and Brassua 1053 AM EST Tue Mar 2 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Snow showers. Additional snow accumulations up to one inch. Winds gusting as high as 60 mph. * WHERE...In New Hampshire, Northern Coos and Southern Coos Counties. In Maine, Central Somerset, Northern Franklin and Northern Oxford Counties. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Plan on slippery road conditions due to snow covered roads. Areas of blowing snow could significantly reduce visibility. Damaging winds will down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MEZ012>014-NHZ003-004-021700- /O.CAN.KGYX.WC.Y.0005.000000T0000Z-210302T1600Z/ Southern Oxford-Southern Franklin-Southern Somerset-Northern Grafton-Northern Carroll- Including the cities of Rumford, Albany, Jackson, Jay, Wilton, Thornton, Athens, Bryant Pond, Fryeburg, Chesterville, Crawford Notch, Sugar Hill, Norway, Temple, Bethel, Pittsfield, Littleton, Farmington, Oxford, Cornville, Milton, Hanover, Lincoln, Newry, Locke Mills, Skowhegan, Woodstock, North Conway, New Sharon, Madison, Chatham, New Vineyard, Conway, Waterville Valley, Bethlehem, Palmyra, and Embden 1053 AM EST Tue Mar 2 2021 ...WIND CHILL ADVISORY IS CANCELLED... Winds are beginning to lessen and temperatures are beginning to warm. $$ MEC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 28, 7:47 PM EST, 6 hours 52 minutes earlier.
Area forecast discussion, Feb 28, 7:47 PM EST, 6 hours 52 minutes before
Area Forecast Discussion
National Weather Service Gray ME
747 PM EST Sun Feb 28 2021
.SYNOPSIS...
A weak system will cross the region tonight with snow and rain
showers. Mild temperatures will be felt on Monday before an
Arctic cold front passes through the area in the late afternoon
and early evening. Bitter wind chills will follow the front
tomorrow night. Temperatures on Tuesday will top out in the
teens and 20s along with gusty winds. Canadian high pressure
will nose into New England for the latter half of the week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
740 PM...Pushed back arrival of precip by an hour or two in
most places, generally within a couple hours either side of
midnight. Thinking it will start at snow or a mix of snow in the
mtns, with maybe a coating in the mountain valleys before a
complete switch to rain, and a few inches above about 2000 ft.
Once precip begins, temps should stay steady or slowly rise
through daybreak, when they will rise more quickly. Otherwise
forecast remains in good shape.
Previously...Clouds will continue to advance into the region
through this evening, with showers advancing into southern New
Hampshire and western Maine during the evening hours, and
reaching farther north and east after midnight. The
precipitation will be more showery in nature through the
evening, then become steadier after midnight. Any accumulating
snowfall looks to remain across the higher terrain and far
northern areas, with some isolated pockets of freezing rain in
these same areas.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
The precipitation will lessen in coverage through the morning,
with some scattered shower activity through the afternoon hours.
High temperatures will be mainly in 40s tomorrow before an
arctic frontal boundary crosses the region tomorrow evening and
into the early overnight hours. Some stronger snow showers or
snow squalls are likely to accompany the frontal passage, and be
most widespread in coverage across the mountains. Temperatures
will then crash tomorrow night behind the front, with
temperatures falling below zero across the north, and near 10
along the coastline. Gusty winds will also accompany the cold,
making for very cold wind chill values overnight tomorrow night
and into the morning on Tuesday. A wind chill watch is being
issued to account for this across northern zones for tomorrow
night and Tuesday morning, where minimum wind chills of colder
than -30 degrees are possible.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Overview...Bitterly cold to start the period with gradually
improvement thru the remainder of the week. Forecast has trended
more towards upper low and colder temps than previously
anticipated...but little in the way of significant QPF.
Impacts...Greatest impacts will be on Tue. A myriad of hazards
are expected...some on the waters covered below...and some over
land. Main concern will be the combination of cold and wind
leading to bitterly cold wind chills. In the mtns these may fall
to dangerously cold levels and a wind chill watch is in effect.
Additionally the wind themselves will be quite gusty. I expect
gusts in excess of 40 mph at times...but the frozen ground and
lack of leaves on the trees should mitigate widespread impacts
at this time.
Forecast Details...Tue will feature the strongest CAA. Despite
the deep mixing temps will still top out in the teens and 20s.
calendar day highs will likely occur around midnight...but
during the day it will be brutally cold. For the first part of
the day Tue wind chills everywhere will remain at or below zero.
Weakening CAA and cloud cover moving in will keep temps warmer
Tue night than they will be Mon night.
The deep mixing will also tap some strong winds aloft. It will
be quite gusty during the day...with forecasts right around 40
mph. I have not issued a wind advisory at this time for several
reason. As mentioned above the frozen ground and lack of leaves
should mitigate widespread impacts...but also we have at least a
couple rounds of model guidance to look at for trends before we
need to issue one. I have highlighted the wind threat in the HWO
and DSS products. May see some very high wind gusts in the
mtns...where inversion near summit level will help to
accelerate winds. MWN forecast is around 150 mph currently.
Beyond Tue the forecast has trended towards upper low staying
near the forecast area. This cold air mass will be recycled and
move back thru Quebec and work back towards New England. It
remains to be seen whether the core of the moderated cold goes W
of the forecast are or not...but I have trended our extended
range temps colder.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
Short Term...
Ceilings continue to lower to IFR conditions tonight as a weak
system approaches the region. Some light snow across the north
and rain south will continue overnight into Monday with
conditions improving to VFR late in the day Monday. Winds will
become gusty from the west to northwest towards evening. Some
snow showers may briefly reduce visibilities, especially across
northern areas, tomorrow evening. Gusty winds will continue
through Tuesday morning.
Long Term...Generally expecting VFR to prevail after the frontal
passage. There may be some lingering MVFR CIGs N of the mtns
along with local IFR in SHSN as upper low stays nearby.
Otherwise the main concern will be strong wind gusts Tue...in
excess of 35 kt at times.
&&
.MARINE...
Short Term...
Southerly winds will develop tonight with a few gusts to 25
knots out of the south and seas building to 3 to 5 feet. An
Arctic front will cross the waters Monday, switching winds to
the west. Strong west-northwesterly winds to gale force, and
possibly to storm force, will impact the waters beginning
tomorrow night.
Long Term...Storm watches are in effect...with gale watch in
Casco Bay...for strong wind gusts developing early Tue. Bitter
cold and winds will combine for the potential of heavy freezing
spray over the coastal waters N of Cape Elizabeth into midday
Tue. Winds and seas will gradually diminish into Wed.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Chill Watch from late Monday night through Tuesday
morning for MEZ007>009.
NH...Wind Chill Watch from late Monday night through Tuesday
morning for NHZ001-002.
MARINE...Gale Watch from Monday evening through Tuesday evening for
ANZ153.
Freezing Spray Advisory from 2 AM to 1 PM EST Tuesday for
ANZ153-154.
Storm Watch from late Monday night through Tuesday afternoon
for ANZ150>152-154.
Heavy Freezing Spray Watch from late Monday night through
Tuesday afternoon for ANZ150>152.
&&
SYNOPSIS...Clair
NEAR TERM...Cempa/Clair
SHORT TERM...Clair
LONG TERM...Legro
AVIATION...Clair/Legro
MARINE...Clair/LegroHazardous weather outlook, Feb 28, 3:19 PM EST, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 319 PM EST Sun Feb 28 2021 MEZ007>009-NHZ001-002-012030- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 319 PM EST Sun Feb 28 2021 ...WIND CHILL WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Watch. A strong cold front will blast through the region Monday night into Tuesday. In addition to bitterly cold wind chills, winds may gust in excess of 40 mph at times. There is also a chance of snow squalls on the leading edge of the colder air mass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-033-NHZ003>015-012030- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 319 PM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A strong cold front will blast through the region Monday night into Tuesday. Winds may gust in excess of 40 mph at times and there will also be a chance of snow squalls on the leading edge of the colder air mass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>152-012030- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 319 PM EST Sun Feb 28 2021 ...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... ...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. Heavy Freezing Spray Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ154-012030- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 319 PM EST Sun Feb 28 2021 ...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-012030- Casco Bay- 319 PM EST Sun Feb 28 2021 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:39 AM EST | Wind Chill Warning | GYX | Franklin, Oxford, Somerset | 32 hr |
| Mar 1, 3:18 AM EST | Gale Warning | GYX | 50 hr | |
| Mar 1, 3:18 AM EST | Storm Warning | GYX | 36 hr | |
| Mar 1, 3:18 AM EST | Heavy Freezing Spray Warning | GYX | 36 hr | |
| Mar 1, 3:23 AM EST | Wind Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 37 hr |
| Mar 1, 8:22 AM EST | Coastal Flood Statement | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 6 hr |
| Mar 1, 3:02 PM EST | High Wind Warning | GYX | Franklin, Oxford, Somerset | 24 hr |
| Mar 1, 5:06 PM EST | Special Weather Statement | GYX | Androscoggin, Kennebec, Oxford | 54 min |
| Mar 1, 6:38 PM EST | Special Weather Statement | GYX | Carroll, Grafton | 37 min |
Nearby
Wind Chill Advisories in Maine, 2021Wind Chill Advisories in New Hampshire, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.